Texas, 2025

Flash Flooding and Hail in Texas, April 22 to 23, 2025

April 22 to 23, 2025 · NWS EWX · 24 events in 3 counties and zones

A small cluster of thunderstorms developed in deep southerly flow and a warm, moist airmass behind a warm front. There were steep mid-level lapse rates in this airmass, and these storms produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A small cluster of thunderstorms developed in deep southerly flow and a warm, moist airmass behind a warm front. There were steep mid-level lapse rates in this airmass, and these storms produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 22, 5:52 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 22, 5:52 PM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
652 PM CDT Tue Apr 22 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 213 PM CDT Tue Apr 22 2025

Afternoon radar imagery shows some showers developing near the
coastal plains region. With continued heating, some of this activity
is expected may drift northward into the I-35 corridor. Some of the
hi-res models show this scenario and an earlier update to the
forecast was made to increase rain chances slightly for areas mainly
along and east of I-35 through early evening. The other area that
will need to be monitored for convection will be out west across the
Rio Grande plains into the southern Edwards Plateau. Cu is already
developing across the Trans Pecos southward into the Serranias del
Burro mountains and with noted instability on recent SPC
mesoanalysis, this area will likely see continued convection this
afternoon and evening. Some of this activity may move eastward into
the Rio Grande plains and southern Edwards Plateau during the late
afternoon and evening hours. For the remainder of the evening into
the overnight hours, there are differing solutions noted among the
hi-res models. Current thinking is there will be a complex of storms
move eastward, with low confidence as to where the more organized
convection will occur. Suspect the west central Texas area may see an
MCS roll through, with perhaps some of this activity clipping part of
the Hill Country. The latest SPC outlook shows little change, with
Val Verde and far northwestern Edwards county in a Slight Risk (Level
2 of 5) and the Hill Country in a Marginal Risk (Level 1 of 5) over
the Hill Country. Rain chances tomorrow will be largely dominated by
what occurs overnight. For now, we have opted to trend a little below
the NBM and show mainly scattered coverage for the Hill Country
eastward into the I-35 corridor.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 213 PM CDT Tue Apr 22 2025

Southwest flow aloft remains entrenched across the region on Thursday
and Friday. Additional convection remains possible as the dryline
looks to remain active across west Texas. The NBM Pop numbers look
too high and have opted to go a little below based on timing
differences with shortwave troughs. Rain chances look to decrease for
the upcoming weekend into early next week as the subtropical ridge
axis builds in from the south. We will keep most areas dry for now
along with temperatures remaining above normal. The pattern looks to
become a little more active as we head toward the middle of next
week with an increase in southwest flow aloft. In addition, a cold
front could move in just beyond the current forecast period and add
an additional focus for convection.

&&

.AVIATION...
(00Z TAFS)
Issued at 635 PM CDT Tue Apr 22 2025

VFR conditions are expected for all area terminals for at least the
next 4 to 5 hours (4z/05z). MVFR conditions are anticipated for all
of the I-35 corridor sites through late Wednesday morning/early
afternoon. For KDRT, some showers and even a few thunderstorms are
possible this evening but confidence is low as latest model guidance
keep the activity to the north and south of the terminal. MVFR
conditions are expected overnight through late Monday morning with a
slight chance for IFR cigs between 11z and 16z time frame. Later in
the afternoon, a line of showers and storms could affect KAUS and
KSAT and have added a PROB30 group to account for that.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              69  83  69  87 /  30  50  20  50
Austin Bergstrom Intl Airport  69  83  68  86 /  30  50  20  50
New Braunfels Muni Airport     68  84  69  87 /  30  50  20  40
Burnet Muni Airport            67  82  67  84 /  30  50  30  50
Del Rio Intl Airport           71  87  71  88 /  30  20  40  40
Georgetown Muni Airport        68  82  67  85 /  30  50  30  50
Hondo Muni Airport             68  83  68  86 /  30  40  20  30
San Marcos Muni Airport        67  83  68  87 /  30  50  20  50
La Grange - Fayette Regional   70  84  70  86 /  20  50  20  40
San Antonio Intl Airport       70  83  70  86 /  30  50  20  40
Stinson Muni Airport           71  85  71  88 /  30  40  20  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...17
Long-Term...27
Aviation...17

In the hours before

Special weather statement, Apr 22, 6:19 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
719 PM CDT Tue Apr 22 2025

TXZ192-230100-
Travis TX-
719 PM CDT Tue Apr 22 2025

...A strong thunderstorm will impact portions of central Travis
County through 800 PM CDT...

At 718 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rollingwood, or over Austin, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sunset Valley, West Lake Hills, Barton Creek, Austin, Wells Branch,
Del Valle, Rollingwood, Camp Mabry, McKinney Falls State Park, Lost
Creek, Windemere, Austin Bergstrom Int Airport, Mansfield Dam, Hudson
Bend, Jollyville, Round Rock, and Pflugerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3048 9765 3021 9760 3015 9782 3040 9795
      3045 9779 3043 9778 3043 9776 3045 9774
      3046 9769 3048 9769
TIME...MOT...LOC 0018Z 161DEG 8KT 3027 9778

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MO
Special weather statement, Apr 22, 6:44 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
744 PM CDT Tue Apr 22 2025

TXZ173-192-230130-
Williamson TX-Travis TX-
744 PM CDT Tue Apr 22 2025

...A strong thunderstorm will impact portions of south central
Williamson and central Travis Counties through 830 PM CDT...

At 742 PM CDT, Doppler radar was tracking a strong thunderstorm over
Austin, moving north at 5 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Round Rock, Sunset Valley, Brushy Creek, West Lake Hills, Barton
Creek, Austin, Wells Branch, Cedar Park, Del Valle, Volente,
Rollingwood, Jollyville, Camp Mabry, Lost Creek, Anderson Mill,
Jonestown, Windemere, Hudson Bend, Pflugerville, and Austin Bergstrom
Int Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall amounts up to 1 and 1/2 inches is also occurring
with this storm and may lead to localized flooding. Do not drive
your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3021 9760 3022 9785 3050 9794 3054 9760
TIME...MOT...LOC 0042Z 172DEG 6KT 3030 9777

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MO

The radar

The Ft Hood radar (KGRK), 29 km away, was scanning. The volume nearest the first event began at 01:22 UTC.

Open the radar archive at this moment

Event by event

21 hail, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Hail, Williamson

When
April 22, 7:21 PM CST
Where
Williamson County, 3.83 mi WNW of Hutto
Measured
0.75 in hail
Reported by
Public
Coordinates
30.550, -97.610

A thunderstorm produced penny size hail west of Hutto.

Hail, Williamson

When
April 22, 7:21 PM CST
Where
Williamson County, 4.2 mi NE of Old Round Rock
Measured
0.75 in hail
Reported by
Public
Coordinates
30.550, -97.630

A thunderstorm produced penny size hail in Round Rock.

Hail, Williamson

When
April 22, 7:22 PM CST
Where
Williamson County, 4.19 mi S of Georgetown
Measured
0.75 in hail
Reported by
Public
Coordinates
30.570, -97.660

A thunderstorm produced penny size hail between Round Rock and Georgetown.

Hail, Williamson

When
April 22, 7:22 PM CST
Where
Williamson County, 3.01 mi SSE of Georgetown
Measured
2.5 in hail
Reported by
Public
Coordinates
30.590, -97.650

A thunderstorm produced tennis ball size hail in the Teravista neighborhood on the north side of Round Rock.

Hail, Williamson

When
April 22, 7:25 PM CST
Where
Williamson County, 4.69 mi WNW of Hutto
Measured
1 in hail
Reported by
Public
Coordinates
30.557, -97.622

A thunderstorm produced quarter size hail at the intersection of Paloma Lake Blvd. and Diego Dr. on the northeast side of Round Rock.

Hail, Williamson

When
April 22, 7:28 PM CST
Where
Williamson County, 4.19 mi S of Georgetown
Measured
1 in hail
Reported by
Public
Coordinates
30.570, -97.660

A thunderstorm produced quarter size hail no the north side of Round Rock.

Hail, Williamson

When
April 22, 7:29 PM CST
Where
Williamson County, 4 mi WNW of Hutto
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.562, -97.606

A thunderstorm produced quarter size hail at the intersection of CR 110 and Limmer Loop on the northeast side of Round Rock.

Hail, Williamson

When
April 22, 7:30 PM CST
Where
Williamson County, 3.01 mi SSE of Georgetown
Measured
1.38 in hail
Reported by
CoCoRaHS
Coordinates
30.590, -97.650

A thunderstorm produced 1.38 inch diameter hail on the southeast side of Georgetown.

Hail, Williamson

When
April 22, 7:34 PM CST
Where
Williamson County, 1.38 mi S of Georgetown
Measured
1.53 in hail
Reported by
Public
Coordinates
30.610, -97.670

A thunderstorm produced 1.53 inch diameter hail near the intersection of FM 1460 and SE Inner Loop in Georgetown. We received a picture on social media of the hail measured with a caliper.

Hail, Williamson

When
April 22, 7:35 PM CST
Where
Williamson County, 2.39 mi ESE of Georgetown
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
30.617, -97.633

A thunderstorm produced half dollar size hail along Arabian Colt Dr. in Georgetown.

Hail, Williamson

When
April 22, 7:37 PM CST
Where
Williamson County, 1.19 mi E of Georgetown
Measured
1 in hail
Reported by
Public
Coordinates
30.630, -97.650

A thunderstorm produced quarter size hail in Georgetown.

Hail, Williamson

When
April 22, 7:38 PM CST
Where
Williamson County, 2.39 mi NNE of Old Round Rock
Measured
1 in hail
Reported by
Public
Coordinates
30.530, -97.650

A thunderstorm produced quarter size hail on the northeast side of Round Rock.

Hail, Williamson

When
April 22, 7:40 PM CST
Where
Williamson County, 3.65 mi SSW of Georgetown
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.580, -97.690

A thunderstorm produced quarter size hail on the south side of Georgetown.

Hail, Williamson

When
April 22, 7:41 PM CST
Where
Williamson County, 3.28 mi ESE of Georgetown
Measured
1 in hail
Reported by
Public
Coordinates
30.610, -97.620

A thunderstorm produced quarter size hail on the southeast side of Georgetown.

Hail, Williamson

When
April 22, 7:42 PM CST
Where
Williamson County, 2.48 mi ENE of Georgetown
Measured
1.5 in hail
Reported by
Public
Coordinates
30.640, -97.630

A thunderstorm produced ping pong ball size hail on the east side of Georgetown.

Hail, Williamson

When
April 22, 7:57 PM CST
Where
Williamson County, 3.28 mi ESE of Georgetown
Measured
1.25 in hail
Reported by
Public
Coordinates
30.610, -97.620

A thunderstorm produced half dollar size hail on the east side of Georgetown.

Hail, Williamson

When
April 22, 7:58 PM CST
Where
Williamson County, 3.29 mi SSE of Granger
Measured
1.5 in hail
Reported by
Public
Coordinates
30.680, -97.400

A thunderstorm produced hail up to ping pong ball size between Taylor and Granger.

Hail, Williamson

When
April 22, 8:09 PM CST
Where
Williamson County, 0.59 mi E of Corn Hill
Measured
1 in hail
Reported by
Public
Coordinates
30.800, -97.590

A thunderstorm produced quarter size hail in Sonterra.

Hail, Williamson

When
April 22, 8:14 PM CST
Where
Williamson County, 3.62 mi SE of Bartlett
Measured
2 in hail
Reported by
Public
Coordinates
30.750, -97.380

A thunderstorm produced chicken egg size hail two miles north of the Granger WSR-88D on CR 357.

Hail, Kerr

When
April 23, 12:19 AM CST
Where
Kerr County, 1.79 mi W of Ingram
Measured
0.75 in hail
Reported by
Public
Coordinates
30.080, -99.260

A thunderstorm produced penny size hail in Ingram.

Hail, Uvalde

When
April 23, 1:17 AM CST
Where
Uvalde County, 6.6 mi NNE of North Uvalde
Measured
1.75 in hail
Property damage
$2,000
Reported by
Public
Coordinates
29.330, -99.760

A thunderstorm produced ping pong ball to golf ball size hail north of Uvalde. The hail broke several windows in a house.

Thunderstorm Wind, Uvalde

When
April 23, 1:21 AM CST
Where
Uvalde County, 2.83 mi NNW of Uvalde Garner Arpt
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
29.240, -99.740

A thunderstorm produced wind gusts estimated at 65 mph that damaged a building, a line of trees, billboards, and overturned agricultural water pivots northeast of Uvalde.

Flash Flood, Uvalde

When
April 23, 2:00 AM CST to 5:00 AM CST
Where
Uvalde County, 8.01 mi WNW of Knippa to 7.61 mi WNW of Knippa
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
29.350, -99.750

Thunderstorms produced heavy rain that led to flash flooding north of Uvalde. The Uvalde Fire Department rescued a person from high water at Hwy 83 and CR 429 along Leona Creek.

Flash Flood, Uvalde

When
April 23, 2:00 AM CST to 5:00 AM CST
Where
Uvalde County, 1.99 mi WNW of Uvalde Garner Arpt to 1.37 mi ESE of Uvalde
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
29.213, -99.759

Thunderstorms produced heavy rain that led to flash flooding north of Uvalde. The Uvalde Fire Department rescued a person from high water on Puccini Ln along the Taylor Slough in Uvalde.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251107, 1251111, 1251114, 1251115, 1251116, 1251118, 1251120, 1251123, 1251126, 1251128, 1251135, 1251136, 1251137, 1251138, 1251139, 1251140, 1251141, 1251143, 1251145, 1251146, 1251149, 1251151, 1251158, 1251159.